Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 76, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 15, 2012, 4:23 PM CDT for 4 counties in Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2012, 4:23 PM CDT (21:23 UTC)
- Expired
- Mar 15, 2012, 5:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cheatham County, TN, Davidson County, TN, Dickson County, TN, Robertson County, TN
The radar
The Nashville radar (KOHX), 50 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 15, 2:06 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1726 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
273
WUUS54 KOHX 152123
SVROHX
TNC021-037-043-147-152200-
/O.NEW.KOHX.SV.W.0076.120315T2123Z-120315T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
423 PM CDT THU MAR 15 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN ROBERTSON COUNTY IN MIDDLE TENNESSEE...
EASTERN DICKSON COUNTY IN MIDDLE TENNESSEE...
CHEATHAM COUNTY IN MIDDLE TENNESSEE...
WEST CENTRAL DAVIDSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 500 PM CDT
* AT 423 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR WHITE
BLUFF...MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
KINGSTON SPRINGS...
PEGRAM...
ASHLAND CITY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM THURSDAY
EVENING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3617 8679 3604 8717 3605 8718 3604 8719
3601 8727 3616 8739 3644 8703
TIME...MOT...LOC 2123Z 235DEG 27KT 3614 8723
$$
SHAMBURGER1 follow-up statement
506
WWUS54 KOHX 152147
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
447 PM CDT THU MAR 15 2012
TNC147-152156-
/O.CAN.KOHX.SV.W.0076.000000T0000Z-120315T2200Z/
ROBERTSON TN-
447 PM CDT THU MAR 15 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ROBERTSON COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.
LAT...LON 3640 8701 3637 8699 3637 8697 3617 8679
3605 8715 3605 8718 3601 8727 3616 8739
3642 8706
TIME...MOT...LOC 2146Z 235DEG 27KT 3627 8702
$$
TNC021-037-043-152200-
/O.CON.KOHX.SV.W.0076.000000T0000Z-120315T2200Z/
DICKSON TN-CHEATHAM TN-DAVIDSON TN-
447 PM CDT THU MAR 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
DAVIDSON...CHEATHAM AND EASTERN DICKSON COUNTIES UNTIL 500 PM CDT...
AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ASHLAND CITY...MOVING NORTHEAST AT 30 MPH.
IN ADDITION...AT 412 PM CST...QUARTER SIZE HAIL WAS REPORTED IN
DICKSON WITH THIS STORM.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CHEATHAM...
EASTERN DICKSON AND WEST CENTRAL DAVIDSON COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.
&&
LAT...LON 3640 8701 3637 8699 3637 8697 3617 8679
3605 8715 3605 8718 3601 8727 3616 8739
3642 8706
TIME...MOT...LOC 2146Z 235DEG 27KT 3627 8702
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 3:33 PM CDT, 50 minutes earlier.
Area forecast discussion, Mar 15, 3:33 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 333 PM CDT THU MAR 15 2012 .SHORT TERM (TNGT-SAT NGT)... SUMMER-LIKE PATTERN CONTINUES WITH H5 RIDGE IN THE W GULF AND S/W DISTURBANCES RIDING ALONG THE NORTHERN PERIPHERY. H5 S/W TROF MOVG EAST FM MO BOOTHEEL IS TAPPING INTO MODERATE INSTAB WITH A COUPLE LINES OF STORMS IN MID TN...SHOWING BETTER ORGANIZATION. AS FOR THE RISK OF SVR WX WITH SVR WW#075...FREEZING LEVEL AROUND 10K WITH LARGE HAIL THE PRIMARY THREAT. ISOLATED CELLS COULD ALSO PRODUCE HEAVY RAINFALL/DAMAGING WINDS/DANGEROUS CLOUD TO GROUND LIGHTNING AS THE TSTM COMPLEX MOVES INTO CNTL KY AND TN. ACTIVITY SHOULD DIMINISH LATE THIS EVENING TO SCATTERED COVERAGE. PATTERN REMAINS UNSETTLED OVER THE AREA FRI WITH MORE STORMS LIKELY. MODELS SHIFT DEEPER MOISTURE EAST...WITH THE BEST CHANCE OF STORMS EAST IN THE CUMBERLAND PLATEAU REGION. MORE HAIL POSSIBLE WITH THE LOWER FREEZING LEVEL. SCT RW/TRW CONTINUE EXPECTED SAT BUT MODELS ARE NOT AS UNSTABLE. GULF RIDGE BUILDS NORTH IN RESPONSE TO SOUTHWEST CONUS TROF. IT IS THIS PATTERN THAT SHOULD KEEP THE AREA DRY SUN...BUT WARM. .LONG TERM (MON-THU)... WARM AND DRY MON-WED. SYSTEM OUT WEST BECOMES A CUTOFF LOW OVER THE SOUTHERN PLAINS AT MID WEEK...THEN DRIFTS NORTH. LITTLE CHANGE TO H5 PATTERN BUT WL INCLUDE A CHANCE OF PCPN IN THE FAR EXTENDED CONSIDERING AN EASTWARD DRIFT. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 60 80 59 82 / 70 50 30 40 CLARKSVILLE 59 80 58 81 / 70 50 20 40 CROSSVILLE 58 75 56 76 / 50 60 40 50 COLUMBIA 60 81 58 82 / 50 50 20 30 LAWRENCEBURG 58 81 57 82 / 50 50 20 30 WAVERLY 60 81 58 82 / 70 50 20 40 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, Mar 15, 5:14 AM CDT, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 514 AM CDT THU MAR 15 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-161030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 514 AM CDT THU MAR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR NORTHWEST MIDDLE TENNESSEE, INCLUDING THE NASHVILLE METROPOLITAN AREA. SCATTERED THUNDERSTORMS ARE ONCE AGAIN EXPECTED TODAY AND TONIGHT, AND A FEW OF THESE MAY BECOME SEVERE, WITH LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS THE PRIMARY THREATS. AREAS TO THE EAST AND SOUTH OF NASHVILLE CAN STILL EXPECT A FEW STRONG STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN ROSE
In the hours before
Local storm report, Mar 15, 3:34 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
334 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM HAIL GALLATIN 36.38N 86.45W
03/15/2012 E0.88 INCH SUMNER TN FIRE DEPT/RESCUE
REPORTED BY GALLATIN FD AT OLD HWY 109 AT OLD DOUGLAS
LANE
&&
SHAMBURGERLocal storm report, Mar 15, 3:50 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
350 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL WESTMORELAND 36.56N 86.25W
03/15/2012 E0.88 INCH SUMNER TN PUBLIC
&&
11Local storm report, Mar 15, 4:03 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
403 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 8 SSE DICKSON 35.97N 87.32W
03/15/2012 M1.75 INCH HICKMAN TN TRAINED SPOTTER
HAIL REPORTED AT HWY 100 AND HWY 7 IN NORTHEAST HICKMAN
COUNTY. SIZE RANGED FROM PING PONGS TO GOLFBALLS AND IT
WAS COVERING THE PARKING LOT.
&&
11Local storm report, Mar 15, 4:05 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
405 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM HAIL BURNS 36.05N 87.31W
03/15/2012 E1.75 INCH DICKSON TN PUBLIC
REPORTED ON I-40 NEAR BURNS
&&
SHAMBURGERLocal storm report, Mar 15, 4:08 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
408 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM HAIL 8 SSE DICKSON 35.97N 87.32W
03/15/2012 M1.75 INCH HICKMAN TN TRAINED SPOTTER
CORRECTED TIME....HAIL REPORTED AT HWY 100 AND HWY 7 IN
NORTHEAST HICKMAN COUNTY. SIZE RANGED FROM PING PONGS TO
GOLFBALLS AND IT WAS COVERING THE PARKING LOT.
&&
11Local storm report, Mar 15, 4:15 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
415 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL DICKSON 36.08N 87.38W
03/15/2012 E1.00 INCH DICKSON TN PUBLIC
REPORTED IN DICKSON VIA FACEBOOK
&&
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 7:35 PM CDT | Special Weather Statement | OHX | Clay, Macon, Trousdale | 55 min |
| Mar 15, 1:21 AM CDT | Special Weather Statement | OHX | Cumberland, White | 54 min |
| Mar 15, 1:52 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Putnam | 38 min |
| Mar 15, 12:16 PM CDT | Special Weather Statement | OHX | Williamson | 59 min |
| Mar 15, 12:39 PM CDT | Special Weather Statement | OHX | Montgomery, Stewart | 66 min |
| Mar 15, 12:47 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 35 min |
| Mar 15, 12:59 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys, Stewart | 61 min |
| Mar 15, 1:20 PM CDT | Special Weather Statement | OHX | Williamson | 55 min |
| Mar 15, 1:31 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Montgomery, Stewart | 44 min |
| Mar 15, 1:49 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 41 min |
| Mar 15, 2:13 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Montgomery, Stewart | 47 min |
| Mar 15, 2:19 PM CDT | Flash Flood Warning | OHX | Williamson | 3 hr |
| Mar 15, 2:27 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Maury, Williamson | 48 min |
| Mar 15, 2:32 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 43 min |
| Mar 15, 2:42 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Robertson, Sumner, Trousdale | 63 min |
| Mar 15, 3:03 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Rutherford, Sumner, Trousdale, Wilson | 26 min |
| Mar 15, 3:07 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 53 min |
| Mar 15, 3:27 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 33 min |
| Mar 15, 3:57 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Williamson | 33 min |
| Mar 15, 4:08 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys | 37 min |
| Mar 15, 4:19 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 26 min |
| Mar 15, 4:37 PM CDT | Severe Thunderstorm Warning | OHX | Overton, Putnam | 23 min |
| Mar 15, 4:39 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury, Rutherford, Williamson | 36 min |
| Mar 15, 5:05 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett | 40 min |
| Mar 15, 5:07 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall, Maury, Rutherford, Williamson | 38 min |
| Mar 15, 5:24 PM CDT | Flash Flood Warning | OHX | Williamson | 3 hr |
| Mar 15, 5:31 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Davidson, Rutherford, Wilson | 44 min |
| Mar 15, 5:45 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Giles, Marshall, Rutherford | 45 min |
| Mar 15, 6:03 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.